Singularity of stresses in the problems of linear viscoelasticity

S. V. Shkaraev, M. P. Savruk

Research output: Contribution to journalArticlepeer-review

3 Scopus citations

Abstract

We propose a general approach to the approximate solution of linear problems of viscoelasticity with singular stresses based on the principle of correspondence between the problems of elasticity and viscoelasticity. By using the corresponding elastic solutions, we deduce approximate expressions for the asymptotic displacements and singular stresses valid at any time. For very small and large times, these expressions coincide with the exact solution. As an example, we consider a viscoelastic wedge with given displacements on its faces. In the symmetric case, the distribution of singular stresses obtained as a result is compared with the known numerical solution.

Original languageEnglish (US)
Pages (from-to)325-337
Number of pages13
JournalMaterials Science
Volume38
Issue number3
DOIs
StatePublished - 2002

ASJC Scopus subject areas

  • Materials Science(all)
  • Condensed Matter Physics
  • Mechanics of Materials
  • Mechanical Engineering

Fingerprint

Dive into the research topics of 'Singularity of stresses in the problems of linear viscoelasticity'. Together they form a unique fingerprint.

Cite this